MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-2530
Medical Device Problem Codes Break (1069); Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported: "an accolade tmzf was being revised.Reason for the revision is the femoral head broke off the trunnion because of wear and fretting and possible impingement.Failure of big lfit metal head and tmzf trunnion." rep provided primary and revision usage sheets, x-ray and explant pictures.Right hip.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photos displayed a recently explanted stem with blood and dark/black tissue on it.The trunnion was significant worn with a notch in the inferior neck.There are no other conclusive remarks based on this photo.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a femoral stem because of disassociation of the femoral head with erosion of the trunnion with a notch in the inferior neck.I can confirm that this event took place since i have read the reported narrative and viewed an xray consistent with findings above.Regarding the possible root cause of this event, i cannot determine it with certainty.Failure of the head/neck junction is a well-known phenomenon that is multifactorial.Using a high offset with a long femoral head could be a contributing factor.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a revision surgery took place as the femoral head broke off the trunnion because of wear and fretting and possible impingement.Clinician review of provided medical records confirmed the failure of a femoral stem because of disassociation of the femoral head with erosion of the trunnion with a notch in the inferior neck.The exact cause of the event could not be determined.Further information such as pathology reports, the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12549652
Report Number0002249697-2021-01643
Device Sequence Number14733047
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model Number6021-2530
Device Catalogue Number6021-2530
Device Lot Number24818106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight68 KG